Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 300, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2018, 6:05 PM CDT for 9 counties in Missouri. It was in force for 55 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2018, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 19, 2018, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:05 PM CDT | TORNADO | 5 Wnw Jerico Springs, MO | A NWS SURVEY DETERMINED THAT AN EF-0 TORNADO STRUCK A BARN RESULTING IN DAMAGE TO THE ROOF. TIME ESTIMATED BY RADAR. |
| Aug 19, 6:05 PM CDT | TORNADO | 5 Wnw Jerico Springs, MO | CORRECTS PREVIOUS TORNADO REPORT FROM 5 WNW JERICO SPRINGS TIME. A NWS SURVEY DETERMINED THAT AN EF-0 TORNADO STRUCK A BARN RESULTING IN DAMAGE TO THE ROOF. TIME ESTIMATED BY RADAR. |
| Aug 19, 6:28 PM CDT | TORNADO | 1 Nw Mcdowell, MO | CORRECTS PREVIOUS TORNADO REPORT FROM 1 NW MCDOWELL. SPOTTER CONFIRMS TORNADO ON THE GROUND 3 MILES SOUTH OF AURORA, MO. |
| Aug 19, 6:36 PM CDT | TORNADO | 7 S Aurora, MO | CORRECTS PREVIOUS TORNADO REPORT FOR 1 WNW OF MADRY. EF1 TORNADO STARTING JUST SOUTHWEST OF HWY Z AND 39 APPROXIMATELY 7 MILES SOUTH OF AURORA AND ENDING 1.5 MILES SOUTHWEST OF MARIONVILLE. MAX WINDS ESTIMATED 90MPH, WIDTH 100 YARDS AND DISTANCE 9 MILES. NUMER |
| Aug 19, 6:42 PM CDT | TORNADO | 1 Nw Mcdowell, MO | SPOTTER CONFIRMS TORNADO ON THE GROUND 3 MILES SOUTH OF AURORA, MO. |
| Aug 19, 6:42 PM CDT | TORNADO | 1 Wnw Madry, MO | CORRECTS PREVIOUS TORNADO REPORT FROM 1 WNW MADRY. EF1 TORNADO STARTING AT HWY Z AND 39 AND ENDING WEST OF MARIONVILLE. MAX WINDS ESTIMATED 90MPH, WIDTH 100 YARDS AND DISTANCE 9.4 MILES. NUMEROUS OUTBUILDINGS DAMAGED, TREES UPROOTED, SOME POWER LINES DOWN, AND |
| Aug 19, 6:42 PM CDT | TORNADO | 1 Wnw Madry, MO | EF1 TORNADO STARTING AT HWY Z AND 39 AND ENDING WEST OF MARIONVILLE. MAX WINDS ESTIMATED 90MPH, WIDTH 100 YARDS AND DISTANCE 9.4 MILES. NUMEROUS OUTBUILDINGS DAMAGED, TREES UPROOTED, SOME POWER LINES DOWN, AND TWO MOBILE HOMES WITH PARTIAL ROOFS REMOVED. START |
| Aug 19, 6:57 PM CDT | TORNADO | 4 S Marionville, MO | TORNADO ON THE GROUND AND DAMAGE NEAR FARM ROAD 2230 EAST OF HIGHWAY 39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS53 KSGF 192305
SVRSGF
MOC009-011-039-057-097-109-119-145-217-200000-
/O.NEW.KSGF.SV.W.0300.180819T2305Z-180820T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
605 PM CDT SUN AUG 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Barton County in southwestern Missouri...
Eastern Newton County in southwestern Missouri...
Cedar County in southwestern Missouri...
McDonald County in southwestern Missouri...
Barry County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Southeastern Vernon County in west central Missouri...
Eastern Jasper County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 700 PM CDT.
* At 604 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of El Dorado Springs to 8 miles west
of Miller to 8 miles northeast of Pineville, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Neosho... Stockton Lake...
Roaring River State Park... Stockton State Park...
Big Sugar Creek State Park... Monett...
Aurora... Mount Vernon...
Lamar... El Dorado Springs...
Cassville... Marionville...
Granby... Stockton...
Greenfield... Sarcoxie...
Pierce City... Purdy...
Lockwood... Diamond...
This includes the following highways...
Interstate 44 between mile markers 19 and 58.
Interstate 49 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3650 9444 3722 9426 3789 9424 3790 9391
3787 9381 3783 9381 3783 9364 3691 9361
3650 9384
TIME...MOT...LOC 2304Z 254DEG 14KT 3770 9405 3725 9400 3667 9427
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Burchfield2 follow-up statements
661
WWUS53 KSGF 192325
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
625 PM CDT SUN AUG 19 2018
MOC009-011-039-057-097-109-119-145-217-200000-
/O.CON.KSGF.SV.W.0300.000000T0000Z-180820T0000Z/
Barton MO-Newton MO-Cedar MO-McDonald MO-Barry MO-Lawrence MO-
Vernon MO-Jasper MO-Dade MO-
625 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN BARTON...EASTERN NEWTON...CEDAR...EASTERN MCDONALD...
BARRY...LAWRENCE...SOUTHEASTERN VERNON...EASTERN JASPER AND DADE
COUNTIES...
At 623 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Stockton to near Miller to 8 miles
southwest of Wheaton, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Roaring River State Park...
Stockton State Park... Big Sugar Creek State Park...
Monett... Aurora...
Mount Vernon... El Dorado Springs...
Cassville... Marionville...
Stockton... Greenfield...
Sarcoxie... Pierce City...
Purdy... Lockwood...
Seligman... Exeter...
Golden City... Miller...
This includes Interstate 44 between mile markers 26 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3650 9435 3721 9415 3789 9424 3790 9391
3787 9381 3783 9381 3783 9364 3691 9361
3650 9384
TIME...MOT...LOC 2323Z 254DEG 14KT 3772 9397 3727 9392 3669 9419
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Schaumann478
WWUS53 KSGF 192352
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
652 PM CDT SUN AUG 19 2018
MOC011-097-119-145-217-200002-
/O.CAN.KSGF.SV.W.0300.000000T0000Z-180820T0000Z/
Barton MO-Newton MO-McDonald MO-Vernon MO-Jasper MO-
652 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON...EASTERN
NEWTON...EASTERN MCDONALD...SOUTHEASTERN VERNON AND EASTERN JASPER
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Missouri.
LAT...LON 3664 9404 3723 9395 3789 9404 3790 9391
3787 9381 3783 9381 3783 9364 3691 9361
3663 9377
TIME...MOT...LOC 2352Z 254DEG 14KT 3775 9383 3730 9379 3672 9406
$$
MOC009-039-057-109-200000-
/O.CON.KSGF.SV.W.0300.000000T0000Z-180820T0000Z/
Cedar MO-Barry MO-Lawrence MO-Dade MO-
652 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CEDAR...NORTHERN BARRY...LAWRENCE AND DADE COUNTIES...
At 652 PM CDT, severe thunderstorms were located along a line
extending from near Stockton to near Everton to near Wheaton, moving
east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
Roaring River State Park... Monett...
Aurora... Mount Vernon...
El Dorado Springs... Cassville...
Marionville... Stockton...
Greenfield... Purdy...
Lockwood... Exeter...
Miller... Verona...
Butterfield... Everton...
Dadeville... Jerico Springs...
This includes Interstate 44 between mile markers 37 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Missouri.
LAT...LON 3664 9404 3723 9395 3789 9404 3790 9391
3787 9381 3783 9381 3783 9364 3691 9361
3663 9377
TIME...MOT...LOC 2352Z 254DEG 14KT 3775 9383 3730 9379 3672 9406
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:48 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 19, 2:48 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 248 PM CDT Sun Aug 19 2018 .SHORT TERM...(This evening through Monday) A large shield of showers and thunderstorms extended deep into extreme southeast Kansas and the Missouri Ozarks this afternoon. This was in response to an unseasonably strong upper level low pressure system, that was circulating over the central Plains. This feature has a surface reflection centered over east central Kansas, which helped to bring in an airmass rich in moisture, and slightly more unstable. Determining if organized thunderstorms will develop late this afternoon and early evening was the primary forecast challenge today. Some of the CAMS models showed deep convection, while others have not. Shear will be strong for the time of year, however, instability levels are in question. A Special RAOB was performed at 2pm to assess how unstable the Ozarks airmass really was. We are especially focused on the lower distribution of cape, and how much of it exists. The HRRR shows organized line segments to developing within an environment containing 0-3km shear vector magnitudes of around 35 knots. If sufficient low level cape is present, we could experience pockets of damaging winds, and even a couple of spin up tornadoes. Showers and thunderstorms will linger at random late tonight and into tomorrow. South central Missouri could have a marginal to slight risk for additional thunderstorms tomorrow. Look for highs in the low 80s on Monday. .LONG TERM...(Tuesday through Sunday) Fall like weather is expected through the rest of the work week as rain chances end Monday evening. With northwest flow keeping a cool continental airmass over the region, temperatures will warm up into the low to mid 80s on an afternoon basis through Thursday. An upper level speed max is signaled by the models to approach by Friday, bringing a chance for showers and thunderstorms. As mid level heights rise toward next weekend, models do suggest a warming trend, with temperatures back in the 90s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Pilots flying in and out of the southwest Missouri airports will need to monitor radar trends over the next 24 hours. Any showers or thunderstorms that directly impacts an airfield could lower flight conditions down to IFR or MVFR. An unseasonably strong storm system was approaching the region from the west, and will force precipitation through the evening and overnight periods. We also have a risk for some organized/severe storms late this afternoon and evening across southern Missouri. Pockets of damaging wind gusts and a spin up tornado or two will all be possible with the most intense storms. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Aug 19, 5:25 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 525 PM CDT Sun Aug 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 525 PM CDT Sun Aug 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Severe thunderstorms are expected late this afternoon and through this evening. Damaging wind gusts and tornadoes will be likely with a few of the most intense thunderstorms. Locations along and south of a line from Carthage to Salem Missouri with receive the greatest risk for severe weather. There is also a limited risk for localized flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms will again be possible Monday mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed across southern Missouri through the evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Aug 19, 3:57 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TORNADO 1 S DIGGINS 37.15N 92.85W
08/19/2018 WEBSTER MO FIRE DEPT/RESCUE
REPORT OF TORNADO DAMAGE NEAR HIGHWAY NN AND
LAKEHILL ROAD JUST SOUTH OF DIGGINS. TORNADO
THEN CROSSED HIGHWAY 60 NEAR DIGGINS WITH
DEBRIS BLOCKING HIGHWAY. TIME ESTIMATED BY
RADAR.
&&
KPLocal storm report, Aug 19, 6:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 3 WNW REEDS 37.14N 94.21W
08/19/2018 E60 MPH JASPER MO TRAINED SPOTTER
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:11 PM CDT | Tornado Warning | SGF | Christian, Webster | 34 min |
| Aug 19, 3:45 PM CDT | Tornado Warning | SGF | Webster, Wright | 22 min |
| Aug 19, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 53 min |
| Aug 19, 4:40 PM CDT | Tornado Warning | SGF | Barton | 35 min |
| Aug 19, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, McDonald, Newton | 44 min |
| Aug 19, 5:30 PM CDT | Tornado Warning | SGF | Newton | 30 min |
| Aug 19, 5:32 PM CDT | Tornado Warning | SGF | Jasper, Lawrence | 43 min |
| Aug 19, 5:35 PM CDT | Tornado Warning | SGF | Barton, Vernon | 25 min |
| Aug 19, 5:54 PM CDT | Tornado Warning | SGF | Barry, McDonald, Newton | 37 min |
| Aug 19, 5:58 PM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 47 min |
| Aug 19, 6:09 PM CDT | Tornado Warning | SGF | Barry | 36 min |
| Aug 19, 6:19 PM CDT | Tornado Warning | SGF | Dade, Lawrence | 26 min |
| Aug 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Polk, Stone | 50 min |
| Aug 19, 6:44 PM CDT | Tornado Warning | SGF | Barry, Christian, Lawrence, Stone | 46 min |
| Aug 19, 6:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.